Home Forums General Discussion Need advice….

This topic contains 3 replies, has 2 voices, and was last updated by  PhilC 3 weeks ago.

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #461060
    rushnik
    Participant

    Hi all,

    I have been on Mino since first diagnosed start of 2015 and although had some periods of feeling better, tried various different doses but I didn’t really see any remission. This summer, I also had the added complication of suddenly very low platelets so I’ve had tests/bone marrow biopsy with no apparent explanation. I thought I would stop taking mino+supplments to see if anything I was taking was causing this and although platelets did recover a bit they are still up and down so I think the haemoatologist thinks I have ITP which is another autoimmune disorder that attacks platelets.

    My RA pains were getting worse again after summer so I thought I need to get back on AP. I thought that as I’d had a break from Mino, it might be an idea to try out Doxy instead since after 2 years on Mino, I hadn’t really had the success that others had had. I started taking Doxy 100mg per day 3-4 weeks ago and I have been feeling simply awful since. The pain I have in the mornings is stopping me from doing anything, I can barely move in mornings at all. I feel like I have muscle weakness, lots of pain in hands, shoulders, neck and it takes hours before I can walk around and function a bit.

    I had labs done yest and my ESR and CRP have become more elevated since last test.

    Question is, am I somehow reacting to the Doxy or because I was used to taking Mino for so long would this be unlikely? Is this a herx and if so, how long should I expect this to continue? Should I stop taking the Doxy and have a break then start on Mino again or should I leave it longer to see if I come out the other side?

    I’m so confused because I don’t know if I’m just getting worse and the Doxy is ineffective or whether it is in fact doing something and I just need to wait!

    Hope you are all doing well,
    Nikki.

    #461065
    PhilC
    Participant

    Hi Nikki,

    It sounds to me like the doxy is working as intended. You may need to temporarily reduce your dose and/or add an anti-inflammatory to your treatment (e.g., an NSAID, low-dose prednisone, etc.)

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #461067
    rushnik
    Participant

    Hi Phil

    Thanks so much for replying! I remember you took Doxy for a long time didn’t you… So you think this might be a herx? So I have been taking 100mg every day.. Do you think I should go down to taking M/W/F or M/T/F/T/F?

    If you think this is a herx, how long do you think it generally goes on feeling this bad before you start to feel it lifting and some signs of improvement? I have been so down this last week because every day I think i’ll feel a bit better tomorrow and I feel the same awful, can’t do anything for the pain every morning. I’ve been having to work from home every morning and go to my office at like 10am when I’m supposed to be there at 7.30am… I’ve had to cancel practically every engagement I have had apart from only the very necessary because all I want to do is be at home…

    I’ve been wondering whether I should just give up on the Doxy and go back to Mino but then I think but what if it is a sign that it is working and I went through all these weeks of hell for nothing… It’s so hard to know what to do!

    N.

    #461069
    PhilC
    Participant

    Hi Nikki,

    So you think this might be a herx?

    Yes, I think it’s very likely.

    So I have been taking 100mg every day.. Do you think I should go down to taking M/W/F or M/T/F/T/F?

    M/W/F is what’s typically used, though some people prefer to take it every other day. Other variations are also used; I believe I used Tu/Th/Sat (or something similar) for a period of time.

    If you think this is a herx, how long do you think it generally goes on feeling this bad before you start to feel it lifting and some signs of improvement?

    Unfortunately, that’s a difficult question to answer. However, if I had to guess I’d say that you may be able to increase your dose back up to 100 mg per day in a few months (e.g., 3 to 6 months).

    I’ve been wondering whether I should just give up on the Doxy and go back to Mino but then I think but what if it is a sign that it is working and I went through all these weeks of hell for nothing… It’s so hard to know what to do!

    If you switch back to minocycline, it’s quite possible (even likely) that you will make things worse. Also, compared to mino, doxy has fewer serious side effects, and people taking it don’t normally have to worry about brown and/or bluish-black discoloration appearing on their skin.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.